Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nicole93

First time taking any kind of BC! should I take it or not please respond!

Hi, my name is Nicole. I'm 17.. Well I've never taken any kind of birth controll and Monday I was prescribed to take Ocella from my doc, and reading all these peoples comments about using Ocella, and how it made them break out a lot..I was wondering if I start taking Ocella if I would have any kind of side affects that people has been talking about including acne, and really the only reason I wanted to take BC pills was because I heard it helped with acne and it got rid of cramps etc. I mean my face isnt really broke out at all, but I'm really self concious about the way I look... sometimes i'd get some pimples on my face and I would freak out over it!.. Cause I use to have it really bad when I was in Middle school.. and I dont really wanna have it that bad again.. so I wanted to know if this generatic Ocella would work for my acne being the first time using ANY type of BC in my life.. I'm really having some doubts if I should really take it or not, because I really don't want to break out lots...

Please respond.

:wall:

-Nicole :think:

Edited by nicole93

Share this post


Link to post
Share on other sites

Hello. I will share my experience...even though it was negative. I took it for 2 months...and the first month I broke out with like 4-5 nodules on my face..which I usually get...but I only get like 1-2 the week before my period. Then the 2nd month it started to make my heart race and I started to lose more hair in the shower. My doctor said my heart issue may have been from the potassium..but she isn't sure. She switched me to Alesse...so I've been taking the generic of that for almost 4 months...but it hasn't done much for my skin either.

My only suggestion, and what most people have said on here...is to give it 3 months and if you still aren't happy with it, switch and try something else. I may be trying something else in December when I go back to my doctor. I'm so tired of acne..and I break out on my back and chest too..so it's really annoying. So good luck! You may have a positive reaction to it...it just wasn't the right pill for me.

Share this post


Link to post
Share on other sites

This is my opinion of taking BC for acne. Lots of people will disagree with me. Anyways, for me... I never knew if my acne was hormonal I was constantly covered with zits even when I wasn't on my period. So I decided to get on Yaz. It didn't do much for my skin for the 1st year. It actually made it a lot worse. I started getting these cysts in places that I have never broken out in.

I didn't want to get off the birth control because I was sexually active with my boyfriend at the time. So I finally went to a derm a year after. He prescribed me taz. Then my acne really really really started to clear up. The second year of being on yaz and taz my skin was beautiful. Flawless. But my body was just not reacting well. My heart was racing. I couldn't lose any of the weight that I gained. I work out 6 days a week for an hr plus rotating my weights... and the weight just wouldn't come off. Not to mention that the pms symptoms while on the pill were just unbearable. My boobs hurt to the point where you just couldn't touch them. So I decided to get off it... this last Aug.

I've been off it for 2 months. This month it's been month 3. And I have to say I'm breaking out less than when I was on the pill. Sure I still get a few monthly pimples. I'd take that any day over feeling the way I did on the pill.

All I'm saying is. If your acne isn't that bad to begin with. I wouldn't look into any form of birth control unless you're sexually active or have PCOS. The hormones in the pill are fake. If you think about it it's kinda weird to be putting something so unnatural into your body unless compeletly necessary. Messing with hormones is a risky business. And you have no idea how it will effect you in the future. It could have no effect on your acne, it could make it worse or even better. My question is... is it worth it?

;) Remember everybody reacts differently.

Share this post


Link to post
Share on other sites
Hi, my name is Nicole. I'm 17.. Well I've never taken any kind of birth controll and Monday I was prescribed to take Ocella from my doc, and reading all these peoples comments about using Ocella, and how it made them break out a lot..I was wondering if I start taking Ocella if I would have any kind of side affects that people has been talking about including acne, and really the only reason I wanted to take BC pills was because I heard it helped with acne and it got rid of cramps etc. I mean my face isnt really broke out at all, but I'm really self concious about the way I look... sometimes i'd get some pimples on my face and I would freak out over it!.. Cause I use to have it really bad when I was in Middle school.. and I dont really wanna have it that bad again.. so I wanted to know if this generatic Ocella would work for my acne being the first time using ANY type of BC in my life.. I'm really having some doubts if I should really take it or not, because I really don't want to break out lots...

Please respond.

:wall:

-Nicole :think:

Thank you very much for your support, and advice;) I was going to try and take the shot of BC.. my bfs sis said that it only made her gain weight but idk i still got these little pimples on my face but i was just wondering. thank you guys

Share this post


Link to post
Share on other sites

I've actually heard Ocella can worsen acne. I generally have mild acne and get a pimple here or there. I started taking Ocella almost 3 years ago when I started dating my boyfriend and have been on it since. I never really noticed it making my skin worse. I think my skin has a lot of ups and downs but I don't think it has anything to do with the pill. However, it also didn't make my skin flawless. Maybe I just didn't notice anything because I have minor skin issues? Ask your physician, they should know if Ocella will help. If anything, it probably won't hurt your acne. If you only get a spot or two, use Neutrogena's on the spot acne treatment its cheap and you can get it at a drugstore. It dries up zits pretty fast. And I understand the image issues, I'm going through the same thing! Everyone says one zit once in awhile is nothing to complain about, but I'm very insecure about my skin. Hope that helped and good luck on the pill!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×